# SDR BIER2016031500001

- Difficulty date: March 14, 2016
- Submitted: March 15, 2016
- Operation: General aviation
- Filed by: Aero Industries Inc, repair station BIER466C
- Aircraft: N2730P
- Make and model: Lancar LC41550FG
- Aircraft serial: 41071
- Aircraft time: 1,051 hours
- Engine: Cont TSIO550C
- Engine time: 1,051 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Case
- Part number: 65664411A1
- Condition: Cracked
- Location: Engine
- Part time: 1,051 hours
- Stage of operation: IN
- How discovered: E
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

CUSTOMER ARRIVED AT REPAIR STATION STATING HE HAD AN OIL LEAK. ENGINE COWLING WAS REMOVED TO DETERMINE SOURCE OF LEAK.  INITIAL INSPECTION AND REPAIR WAS ON LEAKING CYLINDER STUDS ON NR 4 CYLINDER, LT SIDE OF ENGINE.  NR 4 CYLINDER WAS SENT OFF FOR HONING AND REPAIRS AS NECESSARY.  ALL STUDS ASSOCIATED WITH NR 4 CYLINDER WERE RESEALED IAW MANUAL M-18 FOR ENGINE.  ENGINE WAS REASSEMBLED, SERVICED AND GROUND ENGINE RUN COMPLETED, NO LEAKS NOTED ON GROUND ENGINE RUN.  ACFT WAS RELEASED FOR FLIGHT TEST BY OWNER/OPERATOR TO COMPLY WITH SB M89-7R1 PARA III, B STEPS 1 THRU 4 TEST FLIGHT, ENGINE OPERATION AFTER CYLINDERS O/H OR INSTALLATION OF NEW CYLINDERS. ACFT RETURNED AFTER TEST FLIGHT AND ENGINE WAS INSPECTED, FOUND OIL LEAK AGAIN ON LT SIDE OF ENGINE, BETWEEN NR 4 AND NR 2 CYLINDERS.  ENGINE CLEANED AND GROUND RUN AGAIN, FOUND LEAKAGE ORIGINATING FROM ENGINE CASE RECESS AREA BETWEEN NR 4 & NR 2 CYLINDERS.  NDI, EDDY CURRENT OF THE RECESS AREA REVEALED THE AREA HAD A CRACK. REMOVED NR 4 CYLINDER AND INSPECTED THE INTERNAL CASE WEBBING ADJACENT TO THE RECESS AREA USING NDI EDDY CURRENT, FOUND THE CASE HALF WAS CRACKED INTERNALLY. PICTURES HAVE BEEN SENT TO MFG FOR DISPOSITION AND WARRANTY CLAIM.  FOR EASE OF PHOTOGRAPHING CRACK, COMPLIED WITH LIQUID PENETRENT CHECK.
